| Model Number |
50-7210 |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/26/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Pr (b)(4) initial emdr submission.A follow up emdr will be submitted if additional information becomes available.(b)(4).
Event or Problem Description
- ref 50-7210, lot 0001347543: when putting in suction, difficulty in piercing the membrane.During installation in the patient's bed, the tubing disconnects from the jar.No consequences for the patient but blood exposure accident for the medical staff (the doctor was contaminated by blood from the tubing when it came off the jar).- was the drain line disconnected from the cylinder at any time during drainage or was it noticed before drainage? during drainage (after a few minutes) for incident 21-172.- if the fault was noticed before use and was an attempt made to reconnect it? - was the line disconnected before use and the bottle discarded immediately? no during use for incident 21-172 was the bottle used? yes but discarded after disconnection with the tubing for incident 21-172.- was the clamp properly closed until the piston was pressed? yes for all three incidents.- where was the catheter located? chest.- is there a photo showing the reported defect if possible? no.- was there a vacuum problem? difficulty in striking the membrane, poor suction for all 3 incidents.
Event or Problem Description
Ref (b)(4),lot 0001347543: when putting in suction, difficulty in piercing the membrane.During installation in the patient's bed, the tubing disconnects from the jar.No consequences for the patient but blood exposure accident for the medical staff (the doctor was contaminated by blood from the tubing when it came off the jar).Was the drain line disconnected from the cylinder at any time during drainage or was it noticed before drainage? during drainage (after a few minutes) for incident 21-172.If the fault was noticed before use and was an attempt made to reconnect it? was the line disconnected before use and the bottle discarded immediately? no during use for incident 21-172 was the bottle used? yes but discarded after disconnection with the tubing for incident 21-172.Was the clamp properly closed until the piston was pressed? yes for all three incidents.Where was the catheter located? chest.Is there a photo showing the reported defect if possible? no.Was there a vacuum problem? difficulty in striking the membrane, poor suction for all 3 incidents.
Additional Manufacturer Narrative
(b)(4) follow-up emdr for device evaluation: no photos or samples were received by our quality team for evaluation therefore the failure mode could not be verified.A review of the internal manufacturing device records and raw material history files for the lot 0001347543 was performed and no recorded quality problems or rejections related to this incident were found.Product undergoes inspections during manufacturing, no issues related to the reported incident were identified, all procedural and functional requirements for product release have been met.Assembly of the drainage line onto the spike is performed manually.Once the adhesive is applied onto the drainage line, it is then connected onto the spike and personnel must hold the junction before the product moves onto the next stage of assembly.During our investigation it was identified that personnel were not following proper procedure after applying the adhesive onto the drainage line and were moving the product without holding the connection for the appropriate amount of time.Additionally, we identified that preventative maintenance was not properly performed on one of the machines which adheres the drainage line to the spike.Based on the quality team's investigation, it was determined that the disconnected drainage line was likely due to both personnel not following procedure and manufacturing equipment.Manufacturing personnel have been notified of this incident and additional training was provided.Updates have been implemented to ensure the proper maintenance is performed on the manufacturing equipment.Complaints received for this device and defect will continue to be monitored for future occurrences.H3 other text: see manufacturer here.